Alert archive / Maine / Small Craft Advisories in 2015

Small Craft Advisory 183, NWS Caribou, ME

January 13, 2015

NWS Caribou, ME issued this small craft advisory at Jan 13, 2015, 2:42 AM EST. It took effect at Jan 13, 2015, 3:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2015, 2:42 AM EST (07:42 UTC)
In effect from
Jan 13, 2015, 3:00 AM EST
Expired
Jan 13, 2015, 11:56 AM EST
In force
9 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 11:00 PM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 12, 11:00 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1100 PM EST MON JAN 12 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE REGION OVERNIGHT. HIGH
PRESSURE WILL BUILD ACROSS THE REGION TUESDAY THROUGH WEDNESDAY.
&&

.NEAR TERM /THROUGH TUESDAY/...
UPDATE...
HAVE INCLUDED CENTRAL PISCATAQUIS COUNTY IN THE WIND CHILL
ADVISORY WITH THIS UPDATE. OTHERWISE...A COLD FRONT WILL MOVE
EAST OF THE REGION OVERNIGHT. SNOW SHOWERS WILL PERSIST ACROSS THE
FORECAST AREA INTO THE EARLY MORNING HOURS BEFORE ENDING WITH ANY
ADDITIONAL SNOW ACCUMULATION LESS THAN AN INCH. MUCH COLDER AIR
WILL MOVE ACROSS THE REGION OVERNIGHT ALONG WITH GUSTY WINDS. THE
WINDS AND FALLING TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILLS
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA OVERNIGHT WITH WIND
CHILLS FALLING TO AROUND 20 BELOW TO AROUND 30 BELOW ZERO. WIND
CHILL ADVISORIES REMAIN IN EFFECT ACROSS NORTHERN PORTIONS OF THE
FORECAST AREA OVERNIGHT INTO TUESDAY MORNING. THE WINDS WILL ALSO
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. OVERNIGHT
LOW TEMPERATURES WILL GENERALLY RANGE FROM 10 TO 15 BELOW ZERO
NORTHWEST...TO AROUND 10 BELOW NORTHEAST TO THE SINGLE DIGITS
ABOVE ZERO DOWNEAST. HAVE UPDATED THE FORECAST TO ADJUST FOR
CURRENT CONDITIONS ALONG WITH OVERNIGHT TEMPERATURES AND CLOUD
COVER.

PREVIOUS DISCUSSION...
TUESDAY WILL BE SUNNY BUT VERY COLD AS HIGH PRESSURE BUILDS IN
FROM THE WEST. WINDS WILL DIMINISH LATE IN THE DAY AS THE HIGH
BUILDS OVER.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
VERY COLD NIGHT TUESDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD,
ALLOWING FOR GOOD RADIATIONAL COOLING. READINGS OF 10 TO 20 BELOW
WILL BE COMMON, WITH A FEW PLACES NEAR THE DOWNEAST COAST BEING A
LITTLE WARMER, AND A FEW SHELTERED LOCATIONS INLAND BEING A
LITTLE COLDER. DOES NOT APPEAR ANY DAILY RECORD LOWS ARE IN
JEOPARDY.

QUIET, MOSTLY SUNNY DAY WEDNESDAY WITH HIGH PRESSURE REMAINING. A
BIT WARMER WITH HIGHS RANGING FROM THE LOW TEENS FAR NORTH TO THE
LOW 20S ALONG THE COAST.

REALLY NOT MUCH CHANGE THROUGH THURSDAY EITHER WITH THE HIGH
PRESSURE REMAINING, BUT PERHAPS WEAKENING A BIT TOWARD LATE
THURSDAY WITH CLOUDCOVER INCREASING. TEMPERATURES THURSDAY WILL
REMAIN A LITTLE BELOW AVERAGE.
&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FAIRLY CHANGEABLE WEATHER PATTERN THURSDAY NIGHT THROUGH EARLY
NEXT WEEK. HOWEVER, NO MAJOR PRECIPITATION PRODUCERS FOR THE
PERIOD. MODELS ARE HAVING SOME TROUBLE WITH THE TIMING OF THE WEAK
SYSTEMS.

IT APPEARS THAT AN ARCTIC FRONT WILL MOVE THROUGH ON FRIDAY.
ALTHOUGH TEMPERATURES WILL FALL A FAIR AMOUNT FRIDAY NIGHT INTO
SATURDAY, IT DOESN'T LOOK LIKE THERE WILL BE MUCH PRECIPITATION
WITH THE FRONT.

SUNDAY LOOKS WARMER AS THE NEXT WEAK SYSTEM APPROACHES FROM THE
WEST. IT COULD BE WARM ENOUGH FOR MIXED PRECIPITATION FOR THE
SOUTHERN HALF OF THE AREA, BUT THAT'S STILL PRETTY FAR OUT AND
MODELS AREN'T IN GOOD AGREEMENT. ALSO, IT DOESN'T LOOK LIKE A VERY
MOIST SYSTEM. COOLING OFF AGAIN BEHIND THE SYSTEM FOR MONDAY.
&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: OCCASIONAL MVFR/IFR CONDITIONS WILL PERSIST ACROSS THE
REGION INTO THE EARLY MORNING HOURS...WITH VFR CONDITIONS THEN
DEVELOPING OVERNIGHT. VFR CONDITIONS ARE EXPECTED ACROSS THE
REGION TUESDAY.

SHORT TERM: GENERALLY VFR TUESDAY NIGHT THROUGH THURSDAY. CHANCE
OF MVFR TOWARD FRIDAY AS A FRONT MAY MOVE IN FROM THE NORTHWEST.
&&

.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS
OVERNIGHT THROUGH TUESDAY. LIGHT FREEZING SPRAY WILL DEVELOP
OVERNIGHT...THEN PERSIST TUESDAY. VISIBILITIES WILL BE REDUCED IN
SNOW SHOWERS INTO THE EARLY MORNING HOURS.

SHORT TERM: NORTHWEST WINDS TUESDAY EVENING WILL SUBSIDE, LEAVING
CONDITIONS BELOW SMALL CRAFT ADVISORY LEVELS AT LEAST THROUGH
THURSDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY UNTIL 10 AM EST TUESDAY FOR MEZ001>006-010.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR ANZ050>052.

&&

NEAR TERM...NORCROSS/BLOOMER
SHORT TERM...FOISY
LONG TERM...FOISY
AVIATION...NORCROSS/FOISY
MARINE...NORCROSS/FOISY
Hazardous weather outlook, Jan 13, 2:42 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
242 AM EST TUE JAN 13 2015

MEZ001>006-010-140745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
242 AM EST TUE JAN 13 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015>017-029>032-140745-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
242 AM EST TUE JAN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ052-140745-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
242 AM EST TUE JAN 13 2015

...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050-140745-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
242 AM EST TUE JAN 13 2015

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ051-140745-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
242 AM EST TUE JAN 13 2015

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:42 AM ESTGale WarningCAR9 hr
Jan 13, 2:42 AM ESTHeavy Freezing Spray AdvisoryCAR12 hr
Jan 13, 11:56 AM ESTSmall Craft AdvisoryCAR7 hr

Nearby

Small Craft Advisories in Maine, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.